Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Riverton, WY

July 19, 2007Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 19, 2007, 6:27 PM MDT for Johnson County, Wyoming. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 6:27 PM MDT (00:27 UTC)
Expired
Jul 19, 2007, 9:30 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:00 PM MDTFLASH FLOOD8 Nw Kaycee, WYNORTH FORK POWDER RIVER IS OUT OF ITS BANKS ALONG STATE HWY 191 ABOUT 8 MILES NORTHWEST OF KAYCEE.
Jul 19, 7:30 PM MDTFLASH FLOOD8 Nw Kaycee, WY5 INCHES OF RAIN FELL IN ABOUT AN HOUR AND A HALF.
Jul 19, 9:00 PM MDTFLASH FLOOD8 Nw Kaycee, WYPORTIONS OF HIGHWAY 191 HAD WATER FLOWING ACROSS IT. HIGHWAY 191 IS DOWN TO ONE LANE DUE TO DAMAGE FROM THE FLOODING WATERS FROM NORTH FORK POWDER RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
3682 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 200027
FFWRIW
WYC019-200330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
627 PM MDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 930 PM MDT

* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  POSSIBLE FLASH FLOODING FROM SEVERAL THUNDERSTORMS OVER THE WARNED
  AREA. RADAR INDICATES THAT HEAVY RAINFALL OF OVER TWO INCHES ALONG
  WITH LARGE HAIL HAS FALLEN IN PORTIONS OF THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE
  HIGHWAYS 190 AND 191...NORTH AND MIDDLE FORK OF THE POWDER
  RIVER...COTTONWOOD CREEK AND PASS CREEK. THE COMMUNITIES OF
  KAYCEE...BARNUM...MAYOWORTH...AND RURAL AREAS BETWEEN THESE
  COMMUNITIES ARE INCLUDED IN THIS WARNING.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ALONG WITH LARGE HAIL ARE 
POSSIBLE IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

JONES
3 follow-up statements
000 
WGUS75 KRIW 200050
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
649 PM MDT THU JUL 19 2007

WYC019-200330-
JOHNSON WY-
649 PM MDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
SOUTHWESTERN JOHNSON COUNTY...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL THUNDERSTORMS LIKELY PRODUCING FLASH FLOODING.  
THE STORMS WERE LOCATED NEAR STATE HWY 191 MILE MARKER 10...OR ABOUT 
8 TO 10 MILES NORTHWEST OF KAYCEE. THE THUNDERSTORMS WITH EXCESSIVE
RAIN WERE NEARLY STATIONARY. RADAR INDICATES THAT NEARLY FOUR INCHES 
OF RAIN MAY HAVE FALLEN WITH THESE STORMS IN THE AREA ALONG AND 
BETWEEN HIGHWAY 191 AND INTERSTATE 25.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED STATE 
HIGHWAY 191 AND NEARBY RANCHES AND HOMES...NORTH FORK POWDER 
RIVER...PASS CREEK AND PASS CREEK RESERVOIR. HIGHWAY 191 WHERE IT 
CROSSES THE NORTH FORK POWDER RIVER MAY EXPERIENCE FLASH FLOODING AS 
MIGHT AREAS ON HIGHWAY 196 NEAR THE NORTH FORK.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

JONES
000 
WGUS75 KRIW 200106
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
705 PM MDT THU JUL 19 2007

WYC019-200330-
JOHNSON WY-
705 PM MDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
SOUTHWESTERN JOHNSON COUNTY...

AT 700 PM MDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE REPORTED 
OVER THE WARNED AREA. TRAINED SPOTTERS ABOUT 8 TO 9 MILES NORTHWEST 
OF KAYCEE ON HIGHWAY 191 REPORTED THE NORTH FORK POWDER RIVER OUT OF 
ITS BANKS. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY 
STATIONARY. RADAR INDICATES THAT OVER FOUR INCHES OF RAIN MAY HAVE 
FALLEN WITH THESE STORMS IN THE AREA ALONG AND BETWEEN HIGHWAY 191 
AND INTERSTATE 25. RANCHES ALONG THE NORTH FORK IN THIS AREA WILL 
VERY LIKELY EXPERIENCE FLASH FLOODING.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED STATE 
HIGHWAY 191 AND NEARBY RANCHES AND HOMES...NORTH FORK POWDER 
RIVER...PASS CREEK AND PASS CREEK RESERVOIR. HIGHWAY 191 WHERE IT 
CROSSES THE NORTH FORK POWDER RIVER MAY EXPERIENCE FLASH FLOODING AS 
MIGHT AREAS ON HIGHWAY 196 NEAR THE NORTH FORK.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

JONES
000 
WGUS75 KRIW 200151
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
751 PM MDT THU JUL 19 2007

WYC019-200330-
JOHNSON WY-
751 PM MDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
SOUTHWESTERN JOHNSON COUNTY...

AT 749 PM MDT...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO PRODUCE 
FLASH FLOODING. THE CLUSTER OF SHOWERS AND STORMS WERE JUST WEST OF 
KAYCEE AND MOVING SLOWLY SOUTHEAST AT 5 MPH.

TRAINED SPOTTERS ABOUT 8 MILES NORTHWEST OF KAYCEE CONFIRMED THAT 5 
INCHES OF RAIN HAS FALLEN IN THE WARNED AREA SINCE 600 PM MDT. RADAR 
INDICATES A BROAD AREA OF OVER 5 INCHES OF RAIN ALONG HIGHWAY 191 
EAST TO AROUND INTERSTATE 25. PEAK RAINFALL ESTIMATES IN THE NORTH 
FORK POWDER RIVER DRAINAGE ARE NEAR 7 INCHES.

THIS FLASH FLOOD POSES A VERY DANGEROUS SITUATION FOR PEOPLE LIVING 
ALONG THE NORTH FORK POWDER RIVER...ESPECIALLY NORTHWEST OF KAYCEE. 
LOCATIONS IN THE WARNING INCLUDE THE NORTH FORK POWDER RIVER 
DRAINAGE...STATE HIGHWAY 191...PASS CREEK AND PASS CREEK RESERVOIR. 
RANCHES ALONG THE NORTH FORK POWDER RIVER WILL LIKELY HAVE AREAS 
THAT WILL NEED TO BE EVACUATED. HIGHWAY 191 WHERE IT CROSSES THE 
NORTH FORK POWDER RIVER WILL LIKELY EXPERIENCE FLASH FLOODING. 
ALSO...HIGHWAY 196 NORTH OF KAYCEE AND HIGHWAY 192 EAST OF KAYCEE 
WHERE THEY CROSS THE NORTH FORK POWDER RIVER MAY EXPERIENCE FLASH 
FLOODING.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE-HALF INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE 
BANKS OF CREEKS AND STREAMS...ESPECIALLY NORTH FORK POWDER RIVER.

MOVE TO HIGHER GROUND AND DO NOT TRY TO DRIVE ACROSS AREAS WHERE 
WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

JONES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:20 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 19, 3:20 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT THU JUL 19 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER
THE AREA WITH MONSOON MOISTURE OVER THE AREA.  THE MOISTURE
IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE
OVER THE NORTHWEST.  AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST
COVERAGE OVER THE MOUNTAINOUS AREAS.  LITTLE CHANGE IN TEMPERATES
AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY.  SHORT TERM
MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN.
OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL
SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN
AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY
THUNDERSTORMS.

.LONG TERM...SUNDAY THROUGH THURSDAY
MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH
THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE
GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN
HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST
AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO
THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH
MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR
FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE
PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH
THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL
CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND
CONTINUES AGAIN TONIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST
COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST
CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH
POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE
STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH
ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND
SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS.

&&

.FIRE WEATHER...
HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER
THE AREA WITH MONSOON MOISTURE OVER THE AREA.  THE MOISTURE
IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE
OVER THE NORTHWEST.  AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST
COVERAGE OVER THE MOUNTAINOUS AREAS.  LITTLE CHANGE IN TEMPERATES
AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...SMITH
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 4:45 PM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
445 PM MDT THU JUL 19 2007

WYZ001>020-022>030-201300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
445 PM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE IS IN PLACE ACROSS JOHNSON AND NATRONA COUNTIES
WHICH WILL AID PRODUCTION OF HEAVY RAIN PRODUCING THUNDERSTORMS INTO
THE EVENING. ATMOSPHERIC INSTABILITY HAS INCREASED DURING THE HEAT
OF THE DAY AND THIS IS ALSO HELPING TO FUEL THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL. OTHER SHOWERS AND THUNDERSTORMS WILL
OCCUR ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING
HOURS WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
ACROSS THE AREA AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE
NORTHERN ROCKIES THROUGH THE WEEKEND.

ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12
DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS
EAST OF THE DIVIDE.

THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK
AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN JOHNSON AND NATRONA COUNTIES ARE ASKED TO REPORT ANY
FLASH FLOODING AND HAIL TO THE NATIONAL WEATHER SERVICE AT
1-800-211-1448. MEASURABLE RAINFALL AND WIND GUST REPORTS OF OVER 45
MPH ARE ALSO HELPFUL. THANK YOU.

TRIW

In the hours before

Local storm report, Jul 19, 2:28 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             16 W BUFFALO            44.34N 107.04W
07/19/2007  E0.88 INCH       JOHNSON            WY   PUBLIC

            HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.

&&

DLIPSON
Special weather statement, Jul 19, 4:58 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT THU JUL 19 2007

WYZ010-011-020-022-200100-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
458 PM MDT THU JUL 19 2007

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTHEAST AT 5 TO
10 MPH ACROSS PORTIONS OF JOHNSON AND NATRONA COUNTIES.  CONTINUOUS
DEADLY CLOUD-TO-GROUND LIGHTNING AND HEAVY DOWNPOURS WILL OCCUR WITH
THESE STORMS

REMEMBER...LIGHTNING IS VERY DANGEROUS AND DEADLY...LIGHTNING CAN
STRIKE EVEN WHEN IT IS NOT RAINING AT YOUR LOCATION.  MOVE INDOORS TO
A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION.

DSB
Special weather statement, Jul 19, 5:58 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
558 PM MDT THU JUL 19 2007

WYZ009>011-019-020-022-200115-
BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
558 PM MDT THU JUL 19 2007

...TORNADO WARNING FOR CENTRAL JOHNSON COUNTY UNTIL 630 PM...

...FLASH FLOOD WARNING FOR NORTHERN JOHNSON COUNTY UNTIL 630 PM...

...SEVERE THUNDERSTORM WARNING FOR CENTRAL NATRONA COUNTY UNTIL 630
PM...

NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HAIL HAVE BEEN
OCCURRING ACROSS MUCH OF NATRONA AND JOHNSON COUNTIES AND SHOULD
CONTINUE IN MUCH OF THESE AREAS THROUGH AT LEAST 630 PM. IN
ADDITION...A NEW AREA OF THUNDERSTORM DEVELOPMENT HAS BEEN TRACKING
NORTHEAST INTO SOUTHWEST NATRONA COUNTY. LARGE HAIL MAY OCCUR ACROSS
CENTRAL NATRONA COUNTY THROUGH 630 PM AND MAY ALSO OCCUR IN CENTRAL
JOHNSON COUNTY THROUGH 630 PM AS WELL. IN ADDITION...AN ISOLATED
TORNADO COULD OCCUR IN CENTRAL JOHNSON COUNTY THROUGH 630 PM.

FLOODING HAS BEEN OCCURRING ALONG AT LEAST 5 LOCATIONS ALONG POISON
SPIDER ROAD ON THE WEST SIDE OF CASPER WHERE THE HEAVIEST RAIN AND
HAIL HAS OCCURRED IN THE CASPER AREA. RIGHT NOW THE HEAVIEST RAIN
OVER THE CASPER AREA HAS BEGUN TO DISSIPATE.

HEAVY RAIN AND HAIL HAS OCCURRED ACROSS MUCH OF NORTHERN JOHNSON
COUNTY WHERE ENOUGH HAIL HAS FALLEN ALONG HIGHWAY 16 WHERE PLOWS
HAD TO CLEAR HAIL AWAY FROM THE ROADWAY. CREEKS AND STREAMS FLOWING
OFF THE EAST SLOPES OF THE NORTHERN BIG HORN MOUNTAINS...INCLUDING
THE CLEAR CREEK WILL BE CARRYING WATER DOWNSTREAM TOWARD THE ADJACENT
LOWER ELEVATIONS OF JOHNSON COUNTY.

GOLF BALL SIZE HAIL OCCURRED IN POWDER RIVER AT 530 PM. THE THREAT
FOR LARGE HAIL WILL DISSIPATE IN THIS AREA BY 630 PM.

ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FOR MUCH OF THE REST OF
THIS EVENING AS THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS AND WARNINGS.

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:27 PM MDTTornado WarningRIWJohnson55 min
Jul 19, 8:06 PM MDTFlash Flood WarningRIWNatrona3 hr
Jul 19, 9:26 PM MDTFlash Flood WarningRIWJohnson3 hr

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.